Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had stroke. Blood sugar level, PPBS, ESR high. Refers to?

My father had a stroke 5 years back (age 56) .He is takinf the following tablets. 1 Aspirin 0-1-0(150mg) 2 Metformin 1-0-1 (500 mg) 3 Phenytoin 1-0-2 (100mg) 4 Phenobarbitone0-0-2(60mg) 5 Envas 0-1-0(5mg) 6Liponorm 0-0-1(10mg) Five months back he started urticaria .neurologist told it is not because of medications because he is taking anticonvulasants, Aspirin and other tabets for long time.They told us to take a dermatologist opinion.Dermatologist gave azythromycin, allegra , and calamin lotionBut he was not responding.We have done blood test and the fasting &PPBS were little high But TSH ,absolute eosinophil count were normal.So dermatologist was telling it is Chronic Ideopathic urticaria.Now he has started giving Broad spectrum antibiotic and atarax.But still the symptoms were not subsiding. Then he started steroids.initially he was responding after that he was not responding to that also.we have done his serum ANA which was in the border line ESR was little high and all other blood parameters were normal .So dermatologist reffered to a neurologist to change phenytoin as well as barbitone.Neurologist told to tapper phenytoin and then Barbitone. He gave leveteracetam, and tappering of phenytoin is going on now. Kindly give your suggestion regarding this case
Asked On : Fri, 27 Apr 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Lab Tests
Internal Medicine Specialist 's  Response
hai. I can c that u have a lot of information to convey but u have missed what is the problem he has now for which u want opinion.
but from ur details I have picked up 2 things:
1) u r from India - bcos liponorm is atorvastatin made by blue cross Pharma
2) that ur father is having generalized itching
kindly perform a serum IgE
if u want more advice I need to know more specific details.
drug like phenytoin and phenobarbitone can produce urticaria but even stopping these drugs is a trial only but no a definite solution since we don't know the cause yet.
but watch out for withdrawal seizures in ur father.
take care.
Answered: Sun, 6 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor